Kentucky, 2010

Damaging Wind in Kentucky, July 31, 2010

July 31, 2010 · NWS LMK · 1 event in 1 county or zone

Central Kentucky was in the warm sector ahead of an approaching weak low pressure system. A shortwave crossing the region provided enough lift for storms to develop during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Central Kentucky was in the warm sector ahead of an approaching weak low pressure system. A shortwave crossing the region provided enough lift for storms to develop during the afternoon hours. One storm produced isolated damaging winds in Green County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 31, 5:05 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 31, 5:05 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SAT JUL 31 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND SUNDAY)...

THE MAIN FOCUS FOR THE SHORT TERM FORECAST WILL DEAL WITH CONVECTION
POTENTIAL THE REST OF THIS AFTERNOON AND THIS EVENING. CURRENTLY...
WEAK SURFACE LOW AT THE CONFLUENCE OF THE OHIO AND MISSISSIPPI
RIVERS IS SLOWLY SCOOTING ESE TOWARD OUR REGION. A WARM FRONT HAS
LIFTED ACROSS OUR NORTHERN CWA WITH COOL FRONTAL BOUNDARY TRAILING
SOUTHWESTWARD ACROSS SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA. LOWER
70S TD/S HAVE ADVECTED INTO MOST OF OUR CWA AS WE ARE IN THE WARM
SECTOR OF THIS WEAK LOW PRESSURE SYSTEM. AT THE MID AND UPPER
LEVELS. A SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY IS DIVING
SOUTHEASTWARD FROM THE SOUTHERN GREAT LAKES. SHOULD BEGIN TO SEE
SOME LIFT FROM THIS FEATURE IN THE NEXT COUPLE OF HOURS. VISIBLE
SATELLITE IMAGERY SHOWS SOME CLEARING WITH BOUNDARY LAYER
DESTABILIZING OVER THE PAST COUPLE OF HOURS. FEEL ALL OF THESE
INGREDIENTS WILL COMBINE TO INITIATE TWO AREAS OF CONVECTION THIS
AFTERNOON. THE FIRST WILL BE NEAR OUR SOUTHERN BORDER WITH
TENNESSEE WHERE WARM SECTOR HAS DESTABILIZED THE MOST AND LOW
PRESSURE SYSTEM WILL NEAR. MODERATE INSTABILITY WILL COMBINE WITH
MARGINAL SPEED SHEER AND COULD CREATE SOME ORGANIZATION. THE STORM
PREDICTION CENTER HAS PLACED OUR SW CWA IN A SLIGHT RISK TO ACCOUNT
FOR THIS...WITH MULTICELLS AND JUST ENOUGH SHEAR FOR A SUPERCELL OR
TWO. BIGGEST THREATS WILL BE GUSTY WINDS...BRIEF INTENSE RAINFALL
...AND CLOUD TO GROUND LIGHTNING. SECOND AREA OF CONVECTION IS
EXPECTED TO FORM IN CENTRAL INDIANA AS SHORTWAVE APPROACHES...
HOWEVER DO NOT EXPECT MUCH MORE THAN WIDELY SCATTERED SHOWERS AND A
FEW THUNDERSTORMS AS AIRMASS IS MORE STABLE. EXPECT THIS TO BE A
QUICK HITTING EVENT WITH CONVECTION FIRING BY 4 PM AFTERNOON AND
ENDING/EXITING OUR SOUTHERN CWA BY 00Z. SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED UNTIL 10 PM EDT/ 9 PM CDT.

TONIGHT...EXPECT DIMINISHING CONVECTION WITH GRADUALLY CLEARING
SKIES. COULD SEE SOME PATCHY FOG TOWARD DAWN BUT WILL HAVE TO WAIT
AND SEE HOW CLEARING GOES AND WHERE RAIN FALLS. OTHERWISE...UPPER
RIDGE BEGINS TO BUILD IN FROM THE SOUTHWEST TOMORROW...LEADING TO
MOSTLY CLEAR SKIES IN THE WEST AND PARTLY CLOUDY SKIES IN THE EAST.
TEMPS LOOK TO WARM UP TO THE UPPER 80S IN THE BLUEGRASS AND IN THE
LOWER 90S IN THE WEST.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

SUNDAY NIGHT - TUESDAY...

UPPER LEVEL RIDGING CENTERED TO OUR SW OVER THE ARKLATEX REGION WILL
KEEP US DRY SUN NIGHT THROUGH TUES.  THE MAIN CONCERN FOR THE
BEGINNING OF NEXT WEEK WILL AGAIN BE HEAT.  VERY WARM H85 TEMPS WILL
BE ADVECTED IN FROM THE WEST REACHING THE 21 TO 22 DEGREES C MARK BY
TUES.  THIS WILL PUT MONDAY/S HIGHS IN THE LOW TO MID 90S WITH HEAT
INDICES IN THE UPPER 90S TO AROUND 100.  AS PREVIOUSLY
MENTIONED...TUESDAY WILL BE THE HOTTEST DAY WITH MID TO UPPER 90S
FOR HIGHS AND HEAT INDICES APPROACHING THE 105 MARK IN THE AFTERNOON
WEST OF I-65.

TUESDAY NIGHT THE RAIN WILL RETURN AS THE UPPER LEVEL RIDGE BREAKS
DOWN SOME PUTTING US IN A FASTER MORE ACTIVE WEATHER PATTERN.  WILL
KEEP POPS IN THE 20-30% RANGE FOR TUES NIGHT AS THERE IS SOME
UNCERTAINTY TO PRECIP COVERAGE AND START TIME DEPENDING ON WHEN THE
STUBBORN RIDGE DECIDES TO GIVE IN AND WEAKEN.  HOWEVER...THINK THAT
AT LEAST SOUTHERN INDIANA AND OUR KY COUNTIES EAST OF I-65 SHOULD
SEE SOME CONVECTIVE ACTIVITY.

WEDNESDAY - SATURDAY...

THE ACTIVE WEATHER PATTERN WITH MULTIPLE SHORT/WVS AND A MEANDERING
SFC FRONT WILL BRING 20-30% CHANCE OF T-STORMS ON AND OFF WED
THROUGH FRIDAY.  POPS ARE ANTICIPATED TO INCREASE AS THE EXACT
TIMING ON THE WAVES AND BEST FRONTAL POSITION BECOME CLEARER.  WITH
THE LATEST 12Z GFS...IT LOOKS LIKE THE BEST TIME PERIODS FOR
CONVECTION MIGHT BE WED MORNING AND THURS NIGHT.  WILL CONTINUE TO
MONITOR THE TRENDS WITH THESE WAVES AND SFC FRONT.  AS FOR
TEMPS...LOOKS LIKE WE/LL STILL BE HOT FOR THE SECOND HALF OF NEXT
WEEK ALTHOUGH A TAD COOLER THAN MON/TUE.  HIGH TEMPS SHOULD BE IN
THE UPPER 80S TO LOWER 90S.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONTINUE WITH SEVERAL BOUNDARIES CREATING STORMS AROUND KBWG. HAVE
KEPT IN CB GROUP WITH VICINITY STORMS BUT AS ATMOSPHERE RIGHT OVER
THE STATION HAS STABILIZED SOME...WILL KEEP OUT ACTUAL RESTRICTIONS
FOR NOW. WITH LOSS OF DAYTIME HEATING SHOULD SEE STORMS DIE OFF
SOON. WOULD NOT BE SURPRISED TO SEE ONE OR TWO CLOSER TO KLEX...SO
HAVE A CB GROUP IN FOR THEM AS WELL. NEXT UP WILL BE SOME VSBY AND
CIG RESTRICTIONS OVERNIGHT AS HAVE PLENTY OF LOW LEVEL MOISTURE IN
PLACE FOR SOME DEVELOPMENT. FOR NOW HINT AT MVFR CONDITIONS AND WILL
WATCH TRENDS TO SEE IF SOMETHING WORSE NEEDS TO GO IN TAFS.
CONDITIONS SHOULD IMPROVE BY SUNDAY MID MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........RJS
Hazardous weather outlook, Jul 31, 1:31 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT SAT JUL 31 2010

INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057-
063>067-011945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-
331 PM EDT SAT JUL 31 2010 /231 PM CDT SAT JUL 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING BEFORE MIDNIGHT AS A MID LEVEL DISTURBANCE MOVES ACROSS
THE AREA. ANY THUNDERSTORM WILL BE BRIEF...WITH INTENSE RAINFALL...
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THROUGH THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT
WEEK...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE LOWER TO
MIDDLE 90S. MID TO UPPER 90 DEGREE READINGS WILL BE POSSIBLE
ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR BY TUESDAY. HUMIDITY WILL
ALSO INCREASE DURING THIS TIME FRAME AND RESULT IN HEAT INDICES
REACHING TO AROUND 100 DEGREES BY MONDAY AND INTO THE 100 TO 105
DEGREE RANGE FOR TUESDAY. AREAS OF WEST OF INTERSTATE 65 WILL
EXPERIENCE THE HOTTEST AFTERNOON HEAT INDICES.

A WEAK COOL FRONT WILL APPROACH AND STALL NEAR THE AREA BY MID
WEEK...BRINGING CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ026-061-062-070>078-081-082-011945-
OHIO KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
231 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...ARE
EXPECTED THIS AFTERNOON AND EVENING BEFORE MIDNIGHT. THE STORM
PREDICTION CENTER HAS PLACED PORTIONS OF SOUTH CENTRAL KENTUCKY IN
A SLIGHT RISK FOR SEVERE WEATHER WITH THE MAIN THREAT BEING
DAMAGING WINDS. BRIEF INTENSE RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THROUGH THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT
WEEK...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE LOWER TO
MIDDLE 90S. MID TO UPPER 90 DEGREE READINGS WILL BE POSSIBLE
ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR BY TUESDAY. HUMIDITY
WILL ALSO INCREASE DURING THIS TIME FRAME AND RESULT IN HEAT
INDICES REACHING TO AROUND 100 DEGREES BY MONDAY AND INTO THE 100
TO 105 DEGREE RANGE FOR TUESDAY. AREAS OF WEST OF INTERSTATE 65
WILL EXPERIENCE THE HOTTEST AFTERNOON HEAT INDICES.

A WEAK COOL FRONT WILL APPROACH AND STALL NEAR THE AREA BY MID
WEEK...BRINGING CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS AND HAIL TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

BJS/AML

In the hours before

Special weather statement, Jul 31, 3:13 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SAT JUL 31 2010

KYZ070>072-312145-
LOGAN-SIMPSON-WARREN-
413 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE
HAIL...AND STRONG WINDS...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF RUSSELLVILLE...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   AUBURN...
   SOUTH UNION...
   ROCKFIELD...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3690 8692 3705 8688 3704 8680 3701 8669
      3702 8668 3704 8667 3704 8666 3704 8645
      3676 8648
TIME...MOT...LOC 2113Z 283DEG 20KT 3696 8678

AML
Special weather statement, Jul 31, 3:29 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT SAT JUL 31 2010

KYZ026-061-312200-
BUTLER-OHIO-
429 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
HARTFORD TO 10 MILES NORTH OF MORGANTOWN TO MORGANTOWN...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 28
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3740 8690 3740 8666 3736 8650 3717 8644
      3718 8650 3719 8651 3718 8652 3722 8674
      3736 8683
TIME...MOT...LOC 2129Z 269DEG 18KT 3739 8683 3736 8671
          3725 8666

RS
Special weather statement, Jul 31, 3:36 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT SAT JUL 31 2010

KYZ073>075-312200-
ALLEN-BARREN-MONROE-
436 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL ALSO IMPACT...
   FOUNTAIN RUN...
   FLIPPIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8623 3672 8628 3684 8591 3663 8574
      3662 8581
TIME...MOT...LOC 2136Z 255DEG 19KT 3667 8610

AML
Special weather statement, Jul 31, 3:48 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SAT JUL 31 2010

KYZ027-061-062-312215-
BUTLER-EDMONSON-GRAYSON-
448 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
MORGANTOWN TO 12 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3739 8664 3745 8647 3739 8628 3725 8615
      3724 8654 3736 8667
TIME...MOT...LOC 2149Z 266DEG 20KT 3738 8666 3737 8656
          3729 8648

RS
Special weather statement, Jul 31, 4:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT SAT JUL 31 2010

KYZ027-062-063-312245-
EDMONSON-GRAYSON-HART-
518 PM CDT SAT JUL 31 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LEITCHFIELD TO 8 MILES SOUTH OF LEITCHFIELD TO 8 MILES NORTH OF
BROWNSVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3747 8611 3740 8604 3726 8602 3725 8637
      3736 8640 3739 8646
TIME...MOT...LOC 2218Z 261DEG 25KT 3741 8634 3737 8628
          3731 8627

RS
Special weather statement, Jul 31, 5:09 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT SAT JUL 31 2010

KYZ053-063>065-312345-
GREEN-HART-LARUE-TAYLOR-
709 PM EDT SAT JUL 31 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING SOUTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3757 8583 3763 8567 3758 8561 3756 8561
      3755 8563 3754 8561 3753 8559 3753 8557
      3743 8546 3734 8579
TIME...MOT...LOC 2309Z 330DEG 16KT 3753 8571

RS

The radar

The Louisville radar (KLVX), 72 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Green

When
July 31, 5:30 PM CST
Where
Green County, 1.77 mi NE of Hudgins
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.370, -85.660

Trees were down on Gumm Springs Rd. The time is estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254307.